Aa
Aa
A
A
A
Close
Avatar universal

Osteoporosis Treatment

Has anyone been treated for osteoporosis with intravenous medication rather than orally?  I have a very sensitive stomach and am afraid the oral medications may get me sick,so I am considering the intravenous therapy.
Are there side effects ot the intravenous therapy?
Thanks.
8 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi I too have a very sensitive stomach. Alot of nausea.  Just was informed that I have osteoporosis.  My doctor wants me to use Forteo, an injection that you use for two years.  I would like to know if you or anyone  has tried this drug and what your side effects were
Helpful - 0
Avatar universal
Forteo is injected daily. The first few doses may cause dizziness and/or  fast heartbeat. The most common long lasting side effects are dizziness and leg cramps. Forteo increases bone mass and strengthens. Good luck
Helpful - 0
Avatar universal
There is a very new drug out there called Relast. It is given intravenously, at your doctor, once a year. It works by binding to your bones and the unused porton is eliminated, naturally, from your body. It, therefore, bypasses your digestive system. Side effects include flu-like symptoms, fever, muscle/joint pain, and head-ache. Again, this is newly available in the U.S. and some insurances are not covering it. Good luck.
Helpful - 0
Avatar universal
I thought my doctor said I would have intravenous meds every 4 weeks....does that sound right?  Thanks so much for the input.
Helpful - 0
Avatar universal
I, do not know about an intraveneous, weekly, osteoporosis med, at this time. I will look into it, because it may just be something I know nothing about. Personally, If I could get it once a YEAR, that would make me happier and probably make me deal with a lot fewer side effects. I'll see what I can find, though.

Again, Good Luck,
Shari
Helpful - 0
Avatar universal
Thanks so much for your help.  Yes, I thought he said intraveneous every 3-4 weeks, maybe I misunderstood him.  
Helpful - 0
Avatar universal
THE INTRAVENOUS MED IS ONCE A YEAR.  THE INJECTIONS ARE DAILY FOR TWO YEARS.
Helpful - 0
Avatar universal
Its my understanding that you have to inject forteo for two years and following that you have the reclast IV.....one is no good without the other says my physician........I am losing my hair, gaining weight and now severe leg cramoing....I stopped injections today after 6 months of injections........not for me
Helpful - 0
Have an Answer?

You are reading content posted in the Menopause Community

Top Women's Health Answerers
363281 tn?1643235611
Nelson, New Zealand
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.